Posted by gromit on June 17, 2005, at 14:30:15
In reply to Re: I LOVE lithium » gromit, posted by barbaracat on June 17, 2005, at 13:26:39
> Your respiratory infection may have a very good explanation. I don't remember exactly where I read it, but I was trawling the net and found an article that Depakote decreases white blood cell counts. So, if you're prone to these things and your immune system is depressed, voila!
> Doesn't quite explain the fungal infections, except if you were given antibiotics to combat the respiratory infection and that wiped out the good guys too.
What you said makes a lot of sense, yes I did get several courses of antibiotics. My sinuses were really infected, it would clear up for a few days and come right back. It all stopped shortly after discontinuing depakote.
> Regarding Lamictal giving you a sore throat, well, that raises some red flags. I became very sick with Stevens Johnson Syndrome - the RASH. I got it after I stopped Lamictal and from a drug in the sulfa family I'd never had any problems with before. I stopped Lam because I was getting strange itching on my skin and a sore throat and what I thought was a yeast infection. Full-blown SJS caused major sore throat because all my mucous membranes were blistered. Even though I didn't get SJS while taking Lam, I'm very sure that Lam started an allergic process.
I remember reading your story about this some time ago, I'm glad you came thru ok. I also vaguely recall my doctor saying something about sulfa drugs and Lamactil but what exactly was said I don't remember. I think you've mixed up my comments with Theo's though, I had no real effects positive or negative from Lamactil. Still, good information.
> My intention isn't to needlessly scare anyone, but anticonvulsants especially can cause some bizarre reactions. Before any psychiatrist poo-poos a symptom as ridiculous, he/she ought to look a bit more carefully at the long list of possible side effects. My pdoc never entertained the possibility that my skin sensitivities could be due to Lamictal and jokingly suggested my cats had given me 'fleas'. Don't these folks ever trawl the net for clues like we do?
Apparently not, my old pdoc would have to consult his PDA or product inserts to make any kind of decision. Forget something relatively uncommon. I've also had family doctors who suddenly seem to start doubting what I say when they find out I'm seeing a pdoc. I find your doctor's "jokes" disturbing, it's a potentionally life threatening reaction after all. Do you still see him?